Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 174, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 7, 2000, 1:20 AM EDT for Clark County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2000, 1:20 AM EDT (05:20 UTC)
- Expired
- Aug 7, 2000, 1:45 AM EDT
- In force
- 25 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Clark County, OH
The radar
The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 05:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1953 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 14.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 070521 SVRILN OHC023-070545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 120 AM EDT MON AUG 7 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN OHIO... * UNTIL 145 AM EDT... * AT 120 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ENON...OR ABOUT 5 MILES NORTHEAST OF FAIRBORN...MOVING EAST AT 60 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SPRINGFIELD... SOUTH CHARLESTON... ENON... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. m
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:35 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 6, 11:35 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE WILMINGTON OH 1135 PM EDT SUN AUG 6 2000 REGIONAL RADAR IMGRY SHWS MCS WITH TRACKING E NR 50KTS THRU NRN OH WITH TAIL EXTENDING SWRD FM MNN THRU IND. THIS TAIL HS DVLPD FM OUTFLOW FM MCS COMPLEX AND IS BEING SUPPORTED BY FAVORABLE 35/40KT LLJ. ECHOES ARE TRAINING FROM WEST TO EAST. AMS IS VRY MOIST WITH SFC DWPTS IN MID 70S AND PW/S ARE RUNNING ARND 2.0 INCHES. ISOLD SVR WX THREAT WL CONT BUT MAIN THREAT APPEARS TO BE HVY RAIN DUE TO TRAINING ECHOES WITH CELLS MOVG PARALLEL TO UPR FLO. IR SATL IMGRY SHWS COOLING TOPS OVR CNTRL IN. RAINFALL RATES OF 1.0 TO 1.5 INCHES WL LKLY CAUSE SOME FLOODING WHERE ECHOES TRAIN. WL UPDATE ZONES WITH FFA FOR PTNS OF E CNTRL IN THRU DAY AREA INTO CMH AREA. WL ALSO DROP CTYS ACRS NRN MIAMI VLY FM SVR TSTM WATCH NUMBER 652 WHICH EXPIRES AT MIDNIGHT. .ILN...NONE. RANDALL
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 11:04 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 41 min |
| Aug 7, 12:29 AM EDT | Severe Thunderstorm Warning | ILN | Preble | 46 min |
| Aug 7, 12:50 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 50 min |
| Aug 7, 1:10 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 50 min |
| Aug 7, 1:39 AM EDT | Severe Thunderstorm Warning | ILN | Madison | 36 min |
| Aug 7, 2:00 AM EDT | Severe Thunderstorm Warning | ILN | Franklin | 30 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.